Evidence map›Paper›PMID 29705974›Full record

ArticleCEN case reports2018

Extreme hypercalcemia in a kidney transplant recipient.

Erol Demir, Cagla Karaoglan, Gulcin Yegen, Betul Sair, Halil Yazici, Aydin Turkmen, Mehmet Sukru Sever

Abstract readCase Reports
In one paragraph

Article in CEN case reports, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.4field-weighted citation impact, top 39% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 4 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Erol DemirDivision of Nephrology, Department of Internal Medicine, Istanbul Faculty of Medicine, Istanbul University, Istanbul, Turkey. eroldemir83@yahoo.com.ORCID http://orcid.org/0000-0003-0128-5645
Cagla KaraoglanDepartment of Pathology, Istanbul Faculty of Medicine, Istanbul University, Istanbul, Turkey.
Gulcin YegenDepartment of Pathology, Istanbul Faculty of Medicine, Istanbul University, Istanbul, Turkey.
Betul SairDivision of Nephrology, Department of Internal Medicine, Istanbul Faculty of Medicine, Istanbul University, Istanbul, Turkey.
Halil YaziciDivision of Nephrology, Department of Internal Medicine, Istanbul Faculty of Medicine, Istanbul University, Istanbul, Turkey.
Aydin TurkmenDivision of Nephrology, Department of Internal Medicine, Istanbul Faculty of Medicine, Istanbul University, Istanbul, Turkey.
Mehmet Sukru SeverDivision of Nephrology, Department of Internal Medicine, Istanbul Faculty of Medicine, Istanbul University, Istanbul, Turkey.
Istanbul University · TR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Post-transplant hypercalcemia is a major problem in renal transplant recipients, which may negatively affect both graft and patient survival. In this paper, we present a 66-year-old male kidney transplant recipient, who was admitted to our clinic with symptoms of fever, nausea, vomiting and lethargy. Laboratory data showed good renal function; however, a serum calcium level of 22.1 mg/dL. The patient was treated by isotonic saline together with furosemide and methylprednisolone. Because of treatment resistance, subcutaneous calcitonin and ibandronate were added to the treatment protocol as well. Since all these medications were not effective, hemodialysis with low-calcium (1.25 mmol/L) dialysate was applied for three consecutive days, which resulted in normalization of serum calcium. Several investigations were carried out for diagnosing the underlying etiology. Positron-emission tomography (PET)/CT revealed a strong diffuse uptake of FDG in the bones and spleen. A bone marrow biopsy showed diffuse interstitial infiltration of CD20 + neoplastic B cells and, thus, post transplant lymphoproliferative disease (PTLD) was diagnosed. Tacrolimus was switched to everolimus, mycophenolate mofetil was stopped, while treatment with R-CHOP (rituximab, cyclophosphamide, doxorubicin, vincristine, and prednisone) was initiated. Despite all therapeutic interventions, the patient died of septic shock in the intensive care unit on the 10th day of emergency service admission. Importance of hemodialysis as an emergent treatment modality in extreme hypercalcemia, and unfavorable course of PTLD were underlined.

Indexed as

AgedAntibodies, Monoclonal, Murine-DerivedAntineoplastic AgentsAntineoplastic Combined Chemotherapy ProtocolsCyclophosphamideDoxorubicinEverolimusFatal OutcomeFluorodeoxyglucose F18HumansHypercalcemiaKidney TransplantationLymphoproliferative DisordersMalePositron-Emission TomographyPrednisoneAntibodies, Monoclonal, Murine-DerivedAntineoplastic AgentsCyclophosphamideDoxorubicinEverolimusFluorodeoxyglucose F18PrednisoneR-CHOP protocolRituximabVincristineHemodialysisHypercalcemiaKidney transplantationLymphoproliferative disorders

Identifiers

PMID29705974
PMCPMC6181887
OpenAlexW2800532865

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.